Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Omaha, NE
NWS Omaha, NE issued this special weather statement at Jun 15, 2021, 9:21 AM CDT for Butler County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2021, 9:21 AM CDT (14:21 UTC)
- Expired
- Jun 15, 2021, 9:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Omaha, NE
County Butler County, NE
The radar
The Omaha radar (KOAX), 64 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2561 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
046
WWUS83 KOAX 151421
SPSOAX
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
921 AM CDT Tue Jun 15 2021
NEZ043-050-051-151445-
Saunders NE-Butler NE-Colfax NE-
921 AM CDT Tue Jun 15 2021
...SPECIAL WEATHER STATEMENT...
At 920 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Schuyler, or 11 miles east of Columbus, moving
southeast at 15 mph.
Pea size hail will be possible with this storm.
Locations impacted include...
Schuyler, David City, Bellwood, Brainard, Prague, Octavia, Bruno and
Abie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4138 9726 4140 9726 4149 9712 4130 9676
4111 9702 4138 9728
TIME...MOT...LOC 1420Z 315DEG 13KT 4140 9713
$$
KernWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Jun 15, 6:24 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 15, 6:24 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 624 AM CDT Tue Jun 15 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 330 AM CDT Tue Jun 15 2021 The primary forecast concerns for the next few days will be in regards to temperatures and thunderstorm chances. Large scale pattern features a 500 mb ridge extending from the Four Corner region up into Saskatchewan. The axis of that ridge is to our west, so we are in northwest flow. At 300 mb, there was a 100 to 120 knot jetstreak extending from northwest CA into WA. Thermal ridge was in place over the Rockies at 700 mb, with only limited moisture available. Locally we have seen some mid level clouds around 9000 feet early this morning, and there was even a small isolated shower that moved through western Madison county between 1130 pm and 1230 am. Surface analysis at 3 am cdt showed temperatures mostly in the 60s to lower 70s and winds mostly light from the east. Some of the CAMs (convection allowing models) show some isolated showers and thunderstorms over our area this morning, while others are dry. Will see how things go, but will include at least some slight chance POPs through mid morning. Otherwise, we look for hot temperatures again today with highs mostly 90 to 95. East or southeast winds may keep us from getting warmer than that today. Southeast winds tonight should help hold lows up into the 60s, coolest in IA. Winds will turn more to south and increase on Wednesday, which should help increase the mixing depth and boost afternoon readings into the 94 to 100 range in eastern NE. Western IA may be just a bit cooler, 90 to 95. We will not issue a heat advisory at this time, but one maybe needed near the SD border Wednesday afternoon. A weak front will turn winds to the northwest in the northern parts of the forecast area Thursday, with highs expected to reach the 90s north and 97 to 103 in the south. The hottest areas should be south and southwest of Lincoln. A heat advisory may be needed. Rain chances for tonight into Thursday are not looking very good, but they are not zero. Mid level heights start to decrease Wednesday night, especially across northeast NE and there will be a front pushing into that area. Overall model agreement is quite poor, but slight chance POPs seemed justified as far south as Omaha and Council Bluffs by late Wednesday night. The 00Z GFS seemed too bullish with QPF 06Z-15Z Thursday in far southwest IA. We will include some low POPs in the northern parts of the area Thursday afternoon, but chances look higher across northern IA and southern MN. Thursday night into early next week. Will keep storm chances at 20 to 30 percent across the area for Thursday night, even though the latest ECMWF is mainly dry. The operational 00Z GFS has some activity in our area, especially after midnight and there will be some potential for a few severe storms. Small storm chances continue Friday afternoon and evening, especially near the MO and KS borders. Temperatures won't be quite as hot Friday, with highs 85 to 90 north and 90 to 95 south. Expect highs 84 to 89 on Saturday and 85 to 92 Sunday. We should have a change of airmass with highs around 80 to 85 Monday and Tuesday. Storm chances should be highest from Saturday night into Sunday night when mid level height falls are the strongest across the region - due to several shortwave troughs moving through in the northwest flow. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 624 AM CDT Tue Jun 15 2021 VFR conditions to prevail through the TAF period with passing mid to high clouds and southeast winds likely remaining under 10 kts. Some short term guidance hints that some of the clouds this morning could produce some showers, but given high bases and dry air below, thinking it'll be tough to get anything to the ground, so keeping TAFs dry. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Miller AVIATION...CA
Hazardous weather outlook, Jun 15, 3:45 AM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 345 AM CDT Tue Jun 15 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-152245- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 345 AM CDT Tue Jun 15 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Isolated thunderstorms could occur over parts of the area this morning, but the chance of severe storms is low. No Hazardous Weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated thunderstorms will be possible Wednesday night generally along and north of a line from Albion to Omaha. A few storms could approach severe limits near the South Dakota border. There will be a chance for thunderstorms from Thursday afternoon into Thursday night. A few storms could be severe. We will also have chances for thunderstorms from Friday afternoon through the weekend. Later outlooks will address the potential for severe weather in those periods. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 15, 8:49 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
849 AM CDT Tue Jun 15 2021
NEZ043-050-051-151415-
Saunders NE-Butler NE-Colfax NE-
849 AM CDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLFAX...EASTERN
BUTLER AND WEST CENTRAL SAUNDERS COUNTIES UNTIL 915 AM CDT...
At 848 AM CDT, Doppler radar was tracking a strong thunderstorm near
Schuyler, or 11 miles east of Columbus, moving southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Schuyler, David City, Bellwood, Brainard, Octavia, Bruno, Richland
and Abie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4140 9725 4145 9725 4151 9708 4120 9679
4107 9710 4138 9726
TIME...MOT...LOC 1348Z 326DEG 27KT 4143 9714
KernSpecial weather statement, Jun 15, 9:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
921 AM CDT Tue Jun 15 2021
NEZ043-050-051-151445-
Saunders NE-Butler NE-Colfax NE-
921 AM CDT Tue Jun 15 2021
...SPECIAL WEATHER STATEMENT...
At 920 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Schuyler, or 11 miles east of Columbus, moving
southeast at 15 mph.
Pea size hail will be possible with this storm.
Locations impacted include...
Schuyler, David City, Bellwood, Brainard, Prague, Octavia, Bruno and
Abie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4138 9726 4140 9726 4149 9712 4130 9676
4111 9702 4138 9728
TIME...MOT...LOC 1420Z 315DEG 13KT 4140 9713
KernThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:49 AM CDT | Special Weather Statement | OAX | Butler | 26 min |
| Jun 15, 11:08 AM CDT | Special Weather Statement | OAX | Butler | 37 min |
| Jun 15, 12:57 PM CDT | Special Weather Statement | OAX | Colfax | 33 min |
| Jun 15, 1:36 PM CDT | Special Weather Statement | OAX | Colfax | 39 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.